Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Diagnosed with urine infection showing E Coli. Culture showed pus cells, epithelial cells, rbc. Is it serious?

Thank you. I have been diagnosed, today, with a Urine Infections showing Escherichia Coli , and given Nitrofurantoin Caps 50mg x 4per day. Culture shows: Pus 1428 x10*6/L Red Cells 56 x10*6/L Epithelial Cell Count 104 x 10*6/L Basically, I would like to know what the above readings mean in relation to severity. An explanation, and advice, would be greatly appreciated. Many thanks, Jan.
Asked On : Sat, 28 Apr 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response
Yes you have urinary tract infection. More the number of puss cells more severe is the infection. Same with the rbc's. Normally there will be less than 5 pus cells per high power field and 2-4 rbc's. In your case both of them are in high number. Since you have already started on antibiotics infection should respond.
Take care
Answered: Wed, 9 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor